Vol. 36, No. 2, 1971

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Regular elements in P.I.-rings

Israel (Yitzchak) Nathan Herstein and Lance W. Small

Vol. 36 (1971), No. 2, 327–330
Abstract

It follows from the proof of Posner’s theorem that half-regular elements are regular in prime rings satisfying a polynomial identity (prime P. I.-rings). In this paper we extend these results to semi-prime rings and present counterexamples to several avenues of further generalization.

Mathematical Subject Classification
Primary: 16.49
Milestones
Received: 8 September 1970
Published: 1 February 1971
Authors
Israel (Yitzchak) Nathan Herstein
Lance W. Small
Department of Mathematics
University of California San Diego
9500 Gilman Drive
La Jolla CA 92093-0112
United States